Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On extending actions


Author: Robert Vaught
Journal: Proc. Amer. Math. Soc. 107 (1989), 1087-1090
MSC: Primary 54H05; Secondary 54H15
DOI: https://doi.org/10.1090/S0002-9939-1989-0962248-2
MathSciNet review: 962248
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a Polish topological group $ G$ acting via $ J$ on a substandard (= countably generated) Borel space. Theorem 1. Any such "Borel action" can be extended to a Borel action $ J':G \times X' \to X'$ where $ X'$ is coanalytic. (Theorem 3 gives an analogue for continuous actions.) Corollary 2. The result "in any Borel action, orbits are Borel" implies the (well-known) result "all such orbits are absolutely Borel".


References [Enhancements On Off] (What's this?)

  • [1] C. Kuratowski, Topologie I, 2ième édition, Panstwowe Wydawnictwo Naukowe, Warsaw and Wroclaw, 1948. MR 0028007 (10:389b)
  • [2] -, Topology, Vol. 1, Panstwowe Wydawnictwo Naukowe (Warsaw) and Pergamon Press (New York, Oxford), 1966.
  • [3] D. Miller, On the measurability of orbits in Borel actions, Proc. Amer. Math. Soc. 63 (1977), pp. 165-170. MR 0440519 (55:13394)
  • [4] R. Vaught, Invariant sets in topology and logic, Fund. Math. 82 (1974), pp. 269-294. MR 0363912 (51:167)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 54H15

Retrieve articles in all journals with MSC: 54H05, 54H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0962248-2
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society